I just went upstairs and pulled out my old dusty weight scale. I have a hate hate relationship with it.
I think the last time it was used was about a year ago and it was by my husband to weigh the dog. LOL He weighed himself first, then he picked up our Lab and I peered at the scale as quick as I could to get their total weight before Midnight wiggled out of Chris’ arms. Probably not the best way to weigh a dog, but it worked.
Anyway … I rarely weigh myself at home because I hate seeing what the scale has to say. You see, when I’m really sick with Crohn’s I drop weight really fast so the scale is scary, and then when I’m on medications that make me gain weight or when I’ve been stuck at home due to illness (like the last few years) I tend to gain a bit of weight (not too bad luckily) and the scale results are frustrating. Plus … I see my pain doctor just about every month and for some reason she loves weighing me every time I see her so I generally don’t feel the need to weigh myself at home.
Today though … I felt the need to weigh myself.
I started taking a new medication for my migraines on August 19th and it seems to have helped quite a bit. I don’t have constant day in and day out migraines anymore – although for the last week I’ve had a couple of migraines and that nasty dizziness has come back (it’s bad again today).
One of my migraine medications many many side effects is that it can cause anorexia (lack of appetite) and weight loss. It can also cause taste perversion.
Taste perversion is a weird name for what basically amounts to carbonated drinks like Coca Cola tasting like salt, sweets tasting both sweet and salty, sour foods like anything flavored with lemon tasting salty or odd, and greasy foods tasting rancid and making other food items taste slightly strange, flat or just not as good as they used to taste.
I’ve never taken diet pills or fat burners, but I’m starting to think that this migraine medication (well really anti-convulsive) with it’s anorexia, weight loss and taste perversion side effects will keep me from looking for the best fat burner any time soon!
I was weighed by my pain doctor around the beginning of August and as I said I started the new migraine medication with it’s many many side effects on August 19th … and now, after weighing myself a little while ago it looks like I’ve lost 12 pounds. I’d say that most of that weight has come off in the last three weeks.
The way I’ve been feeling the last few days – with my stomach acting up (either a mild Crohn’s flare, a bug or yet another medication side effect) I haven’t been eating very much and when I do I’ve been getting abdominal cramps and it feels like I’m losing more weight by the day. I guess I’ll be keeping my hated scale out for a while and I’ll weigh myself a little more regularly. I wouldn’t be surprised if I lose another five pounds by the end of next week.